MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP

INSULET CORPORATION OMNIPOD 5 APP; ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Model Number PT-000559
Medical Device Problem Codes Failure to Deliver (2338); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Physical device was not received for analysis.In the case description, the user mentioned having communication issues that prevented the delivery of boluses and resulted in a bolus being unconfirmed.The physical controller was not received for investigation.Ios log files from the complaint device were uploaded to the cloud system by the user and downloaded for investigation.Review of the ios log files found evidence of communication errors between the pod and the controller.The audit log files showed multiple messages appeared on (b)(6) 2026 stating that the controller was unable to communicate with the pod.This eventually resulted in a discard of the pod.Shortly before these communication error messages, the logs showed that the user was attempting to send a bolus command of 3.15 u.The audit log files showed that the start bolus program was not successful and so the bolus was not delivered.The engineering log files confirmed that the 3.15 u bolus command was recorded as unconfirmed, resulting in the history and insulin on board count being marked as unconfirmed and the bolus calculator being disabled.The exact cause of the pod-controller communication errors that resulted in the discard and prevented successful communication of the bolus command to the pod could not be conclusively determined from the available log files.Locked down smartphone: phone_control_ios.Omnipod software app version: 2.1.0.Operating system: 18.7.Hardware: iphone11.8.Cgm sensor type: g7.Please note, the device identifiers are captured as reported by the complainant and may not align with the device configuration reported in this section as this data is pulled from our cloud based on the reported date of event.
 
Event or Problem Description
The patient reported that multiple bolus attempts were made, but the system was unable to confirm delivery, resulting in an ¿unconfirmed¿ status for the last bolus.At the time of pod deactivation, the system indicated it was unable to confirm how much of the last bolus was delivered, and that the recorded value reflected the amount that had been scheduled for delivery.Customer confirmed that the system prompted deactivation of the pod after unsuccessful attempts to complete insulin delivery.Patient reported communication issues between the pod and their controller.Blood glucose levels were not reported.Medical treatment was not required.

Brand Name
OMNIPOD 5 APP
Common Device Name
ALTERNATE CONTROLLER ENABLED INSULIN INFUSION PUMP
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
derek heyl
100 nagog park
acton, MA 01720
9786007000
MDR Report Key25517588
Report Number3014585508-2026-35825
Device Sequence Number10013555
Product Code QFG
UDI-Device Identifier10385081120302
UDI-Public(01)10385081120302(11)251210(17)271210(10)PR1U12102511
Combination Product (Y/N)N
PMA/510(K) Number
K203768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPT-000559
Device Catalogue NumberM009-P-AP
Device Lot NumberPR1U12102511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale